MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® FLUORO-4¿ SILICONE URETERAL STENT

C.R. BARD, INC. (COVINGTON) -1018233 BARD® FLUORO-4¿ SILICONE URETERAL STENT
Model Number 233626
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Urinary Tract Infection (2120); Hematuria (2558); Unspecified Kidney or Urinary Problem (4503)
Date of Event 03/14/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the user experienced urgency, dysuria, flank pain, suprapubic pain, incontinence, hematuria, urinary tract infection, irritative urinary symptoms and stent encrustation while using ureteral stent.It was unknown what medical intervention was provided for the urgency, dysuria, flank pain, suprapubic pain, incontinence, hematuria, urinary tract infection and irritative urinary symptoms.
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.A potential root cause for this failure could be ¿material selection".It was unknown whether the device had met relevant specifications.The product was used for treatment purposes.It was unknown whether the product had caused the reported failure.The lot number was unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "indications for use: these stents are indicated to relieve obstruction in a variety of benign, malignant and post-traumatic conditions in the ureter such as stones and/or stone fragments, or other ureteral obstructions such as those associated with ureteral stricture, carcinoma of abdominal organs, retroperitoneal fibrosis or ureteral trauma, or in association with extracorporeal shock wave lithotripsy (eswl).The stent may be placed using endoscopic surgical techniques or percutaneously using standard radiographic technique.Warning: this is a single use device.Do not resterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient.Contraindications: there are no known contraindications to use.Precautions: 1.For single use only.Do not resterilize.Do not use if package or product is damaged.2.Improper handling technique can seriously weaken the stent.Acute bending or overstressing during placement could result in subsequent separation of the stent at the point of stress after a prolonged indwelling period.3.Exercise care.Tearing of the stent can be caused by sharp instruments.4.Choice of stent size and duration of indwelling time are at the discretion of the physician.All stents may be subject to varying degrees of encrustation when placed in the urinary tract.Periodic checks of the stent by cystoscopic and/or radiographic means are recommended.When, at any time during the indwelling duration, encrustation is of sufficient severity that there is potential for occlusion of the stent or the patient experiences pain or discomfort which the physician determines to be associated with the presence of the stent, or if there is indication of infection in the area of the stent, the stent should be removed and, if the patient¿s condition permits, replaced with a new stent.5.Care should be exercised when removing the stent so as not to cause tearing or fragmentation.6.With any ureteral stent, migration is a possible complication which could require medical intervention for removal.Selection of too short a stent may result in migration.7.Multi-length ureteral stents: formation of knots in multi-length ureteral stents may occur.This may result in injury to the ureter during removal and/or the need for additional surgical intervention.The presence of a knot should be considered if significant resistance is encountered during attempts at removal.Directions for use: (open end) 1.Prior to removing guidewire from hoop, inject sterile water through port to activate lubricious coating.2.Pass the guidewire flexible tip beyond the obstruction to the renal pelvis.Note: tortuosity in the obstructed ureter can often be resolved using the guidewire and open end ureteral catheter in combination.3.Pass the stent over the guidewire through the cystoscope, advancing it into the ureter with the push catheter under direct vision.Assistant holds the guidewire in position to prevent advancement of the wire into the renal parenchyma.4.Watch for the distal end of the stent at the ureterovesical junction.Stop advancement of the stent at that point.Assistant removes the guidewire as the operator holds the stent in position with the push catheter.The retention coil will form spontaneously.Carefully remove the push catheter from the cystoscope.Preloaded stent with clamp 1.Prior to removing guidewire from hoop, inject sterile water through port to activate lubricious coating.2.Place guidewire into distal (bladder) end of stent.Advance guidewire to the proximal end of the stent.If stiff end of guidewire is used, do not allow guidewire tip to extend past proximal tip of stent.(this will help keep stent in place for insertion.) 3.Place push catheter on guidewire until it abuts distal end of stent.4.Place small white clamp at most distal end of push catheter and clamp securely (see fig.1).This will ensure correct positioning of stent on the push catheter during insertion procedure.5.Insert stent.6.When placement is complete, release clamp by pushing top portion back and remove from push catheter (see fig.2).7.Hold push catheter and remove guidewire.The stent retention loop will 1.Prior to removing guidewire from hoop, inject sterile water through port to activate lubricious coating.2.Pass the guidewire flexible tip beyond the obstruction to the renal pelvis.Note: tortuosity in the obstructed ureter can often be resolved using the guidewire and open end ureteral catheter in combination.3.Pass the stent over the guidewire through the cystoscope, advancing it into the ureter with the push catheter under direct vision.Assistant holds the guidewire in position to prevent advancement of the wire into the renal parenchyma.4.Watch for the distal end of the stent at the ureterovesical junction.Stop advancement of the stent at that point.Assistant removes the guidewire as the operator holds the stent in position with the push catheter.The retention coil will form spontaneously.Carefully remove the push catheter from the cystoscope." h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
BARD® FLUORO-4¿ SILICONE URETERAL STENT
Common Device Name
URETERAL STENT
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
yonic anderson
8195 industrial blvd
covington 30014
7707846100
MDR Report Key14021951
Report Number1018233-2022-02033
Device Sequence Number5947718
Product Code FAD
UDI-Device Identifier10801741011686
UDI-Public(01)10801741011686
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K823487
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Study,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number233626
Device Catalogue Number233626
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/14/2022
Supplement Date Received by Manufacturer06/01/2022
Initial Report FDA Received Date04/06/2022
Supplement Report FDA Received Date06/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown